MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG UNKN. POLARCUP PLASTIC INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG UNKN. POLARCUP PLASTIC INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 75018955
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after primary thr, a revision surgery was performed due to a dislocation.The polarcup xlpe insert 47/28 non-cem was explanted.The outcome of the patient is unknown.
 
Additional Manufacturer Narrative
Investigation results: it was reported that, after primary thr, a revision surgery was performed due to a dislocation.A oxinium fem, redapt stem and a polarcup xlpe insert (75018955) were explanted.The device intended for use in treatment was not returned for investigation nor was a batch number communicated.An appropriate investigation could therefore not be conducted and the reported failure mode could not independently be confirmed.Based on the limited information provided, a thorough medical assessment could not be performed.The ifu (lit.No.12.23 ed 05/16) lists dislocation as a known possible side effect resulting from a hip arthroplasty.A review of the risk management documentation verifies the failure mode and severity of the reported issue.Based on the limited information provided, the root cause of the reported issue cannot be determined and the need for corrective action is not indicated.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint is considered closed.This complaint will be reopened should additional information or the device be received.

Brand Name
UNKN. POLARCUP PLASTIC INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11305594
Report Number9613369-2021-00067
Device Sequence Number1219902
Product Code LPH
UDI-Device Identifier07611996111453
UDI-Public07611996111453
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number75018955
Device Catalogue NumberUNKN1102305
Device Lot NumberB2007644
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight60